4 doctors weighed in:

Methotrexate for sjogrens disease does this treatment cause weight gain ?

4 doctors weighed in
Dr. Pierre Moeser
Internal Medicine - Rheumatology
2 doctors agree

In brief: Typically not

Weight gain is not a typical side effect of methotrexate.
When it occurs in sjögren's, i would look at other rx being used such as steroids as a possible cause. Also, with any chronic disease, if the patient doesn't feel well, there is often a reduction in overall activity which leads to weight gain.

In brief: Typically not

Weight gain is not a typical side effect of methotrexate.
When it occurs in sjögren's, i would look at other rx being used such as steroids as a possible cause. Also, with any chronic disease, if the patient doesn't feel well, there is often a reduction in overall activity which leads to weight gain.
Dr. Pierre Moeser
Dr. Pierre Moeser
Thank
Dr. Thomas Namey
Internal Medicine - Rheumatology

In brief: No it does not!

No. I would not be concerned.
I would be more concerned about why mtx is being used. I do not. There are no controlled trials showing efficacy in that disease.

In brief: No it does not!

No. I would not be concerned.
I would be more concerned about why mtx is being used. I do not. There are no controlled trials showing efficacy in that disease.
Dr. Thomas Namey
Dr. Thomas Namey
Thank
Get help from a real doctor now
Dr. Adam Levy
Board Certified, Obstetrics & Gynecology
33 years in practice
1M people helped
Continue
108,000 doctors available
Read more answers from doctors